MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX ¿ DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX ¿ DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565010
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex enteral duodenal stent was to be used during an endoscopic retrograde cholangiopancreatography (ercp) with duodenal stent placement procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the stent was prematurely deployed outside the scope.The procedure was completed with a different size of wallflex enteral duodenal stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A fully deployed wallflex duodenal stent and delivery system were received for analysis.Visual examination of the returned device found the stainless steel tube was severely kinked.The stent was measured to be within specifications.There were no issues noted with the stent.No other issues with the device were noted during the product analysis.The damage noted with the device was consistent with the application of excessive force being applied to the device.The investigation concluded that the observed failure and the reported event were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A search of the complaint database revealed that no other similar complaints exist for the specified lot.

Brand Name
WALLFLEX ¿ DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7302757
Report Number3005099803-2018-00585
Device Sequence Number1483810
Product Code MUM
UDI-Device Identifier08714729456483
UDI-Public08714729456483
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Model NumberM00565010
Device Catalogue Number6501
Device Lot Number0021035803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1